Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 4, 1999, 12:51 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 12:51 PM CDT (17:51 UTC)
- Expired
- May 4, 1999, 5:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 041752 FFWSGF MOC039-057-109-185-042230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED * FLASH FLOOD WARNINGS FOR... CEDAR COUNTY IN SOUTHWESTERN MISSOURI DADE COUNTY IN SOUTHWESTERN MISSOURI LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 530 PM CDT * AT 1250..PM DOPPLER RADAR INDICATED FLOOD PRODUCING THUNDERSTORM FROM STOCKTON...TO CARTHAGE TO BAXTER SPRINGS. THESE STORM WERE MOVING NORTHEAST AT 40 MPH. * SHOWERS AND THUNDERSTORMS THAT HAVE PRODUCED UP TO ONE AND ONE HALF INCHES OF RAINFALL IN AN HOUR...WILL MOVE ACROSS THE OSCEOLA...STOCKTON...GREENFIELD...AND MOUNT VERNON AREAS THIS AFTERNOON. RAPID FLOODING OF CREEKS...STREAMS...LOW LYING AREAS AND LOW WATER CROSSINGS WILL OCCUR THROUGH EARLY EVENING. BETWEEN 10 AM AND NOON...UP TO TWO INCHES OF RAIN FELL ACROSS WESTERN JASPER...CHEROKEE...CRAWFORD AND BARTON COUNTIES CAUSING SOME MINOR FLOODING OF COUNTY AND STATE ROADS...AND LOW LYING AREAS. FARMERS SHOULD MOVE CATTLE TO HIGHER GROUND. SINCE LAST NIGHT...UP TO FIVE INCHES OF RAIN FELL ON SOUTHERN CHEROKEE COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. GAEDE/DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:55 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, May 4, 2:55 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT TUE MAY 4 1999 MAIN FCST PROBLEM: THUNDERSTORMS STRONG TO SEVERE STORMS ARE MOVING INTO WESTERN SECTIONS OF THE CWA TO THIS TIME. STORMS ARE CREEPING UP AND ALONG OUTFLOW BOUNDARY THAT IS RUNNING BETWEEN JOPLIN AND SPRINGFIELD AND NORTHWARD INTO BARTON AND ST.CLAIR COUNTIES. STORMS ARE LOSING SOME INTENSITY AS THEY MOVE INTO LOWER DEWPOINT AIR OVER THE CWA...BUT WITH THE SURFACE BOUNDARY OVER THE AREA AND PREVIOUS SPINNERS FROM THE SOUTHWEST MOVING IN...TORN WATCH FOR THE WESTERN HALF OF THE CWA STILL LOOKS OKAY. THE NGM AND AVN ARE FAIRLY SIMILAR WITH SURFACE AND UPPER LEVEL FEATURES THIS RUN...WHILE THE ETA DEVELOPS A SURFACE LOW WELL SOUTH OF THE OTHER TWO MODELS THROUGH 24 HOURS IN RESPONSE TO DEEPENING UPPER LOW OVER THE CENTRAL ROCKIES AND CENTRAL PLAINS. CURRENT SFC PRESSURE PATTERNS INDICATE THE ETA MAY BE OVERDOING THIS FEATURE A BIT SO WILL LEAN TOWARD THE NGM/AVN FOR FORECAST TRENDS. UPPER TROUGH WILL DEEPEN SLIGHTLY THROUGH 24 HOURS BEFORE LIFTING AND FILLING BY 48 HOURS. WITH DECENT MOISTURE AND INSTABILITY REMAINING OVER THE AREA...SHOULD SEE STORMS CONTINUE OVER THE AREA THROUGH TONIGHT...AND GRADUALLY DECREASE POPS AS COLD FRONT MOVES EAST OF THE AREA. COULDNT SEE TOO MUCH REASON TO DEVIATE FROM MOS TEMPS FIRST THREE PERIODS...BUT WILL STAY A CATEG OR TWO WARMER ON WEDNESDAY NIGHT. CCF SGF TE 078/057 070/048 17753 JLN TE 078/060 069/049 17753 UNO TE 075/058 071/049 17753 VIH TE 075/057 068/049 17753 TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:12 AM CDT | Tornado Warning | SGF | Jasper | 63 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 65 min |
| May 4, 1:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| May 4, 4:31 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 4 hr |
| May 4, 4:31 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| May 4, 5:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 49 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 51 min |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 4, 11:24 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
| May 4, 12:51 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 5 hr |
| May 4, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| May 4, 2:12 PM CDT | Tornado Warning | SGF | Benton, Hickory | 48 min |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Laclede, Miller, Morgan | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Douglas, Taney | 3 hr |
| May 4, 2:26 PM CDT | Flash Flood Warning | SGF | Wright | 3 hr |
| May 4, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 37 min |
| May 4, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| May 4, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 53 min |
| May 4, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 47 min |
| May 4, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 25 min |
| May 4, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 35 min |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Taney, Webster, Wright | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, Vernon | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| May 4, 5:20 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Maries, Pulaski | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| May 4, 5:55 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 4, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 48 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.